Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Benjamin, Elliot 2012. On the Constructibility of Real 5th Roots of Rational Numbers with Marked Ruler and Compass. ISRN Algebra, Vol. 2012, p. 1.

  • Currently known as: Journal of the Australian Mathematical Society Title history
    Journal of the Australian Mathematical Society, Volume 91, Issue 1
  • August 2011, pp. 103-124


  • J. ROBERTSON (a1) and C. SNYDER (a2)
  • DOI:
  • Published online: 11 October 2011

We give a new type of geometric construction that allows for the construction of families of quintic irrationalities, and is quite rich in algebraic properties. This construction may be considered as our first attempt at characterizing points constructible with compass and twice-notched ruler, a problem that seems to have been known in some form for more than two millennia.

Corresponding author
For correspondence; e-mail:
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]A. Baragar , ‘Constructions using a compass and twice-notched straightedge’, Amer. Math. Monthly 109 (2002), 151164.

[2]D. Cox , Galois Theory (Wiley Interscience, Hoboken, NJ, 2004).

[4]G. E. Martin , Geometric Constructions (Springer, New York, 1998).

[5]P. Morandi , Field and Galois Theory, Graduate Texts in Mathematics, 167 (Springer, New York, 1996).

[8]C. R. Videla , ‘On points constructible from conics’, Math. Intelligencer 19 (1997), 5357.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Australian Mathematical Society
  • ISSN: 1446-7887
  • EISSN: 1446-8107
  • URL: /core/journals/journal-of-the-australian-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *